Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2015, 6:44 PM CDT for Hinds County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2015, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 22, 2015, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:14 PM CDT | TSTM WND DMG | 4 Se Raymond, MS | TREES AND POWER LINES DOWNED. TREES BLOCKING THE ROAD AT MIDWAY RD AND THIGPEN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS54 KJAN 222344
SVRJAN
MSC049-230030-
/O.NEW.KJAN.SV.W.0089.150422T2344Z-150423T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 643 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REDWOOD TO BOVINA TO NEAR NEWMAN...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWMAN AROUND 650 PM CDT.
EDWARDS AROUND 655 PM CDT.
BROWNSVILLE AROUND 715 PM CDT.
RAYMOND...BOLTON AND DRY GROVE AROUND 720 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3217 9073 3223 9073 3225 9071 3226 9073
3230 9070 3234 9071 3235 9069 3234 9063
3237 9064 3244 9059 3248 9061 3251 9055
3250 9052 3252 9052 3251 9045 3249 9045
3248 9039 3205 9037
TIME...MOT...LOC 2343Z 293DEG 30KT 3249 9077 3236 9071 3222 9079
HAIL...<.75IN
WIND...60MPH
$$
191 follow-up statement
732
WWUS54 KJAN 230005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT WED APR 22 2015
MSC049-230030-
/O.CON.KJAN.SV.W.0089.000000T0000Z-150423T0030Z/
HINDS MS-
705 PM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN HINDS COUNTY...
AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR YOUNGTON TO NEAR BOLTON TO NEAR UTICA...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
RAYMOND AND DRY GROVE AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3234 9063 3237 9064 3244 9059 3248 9056
3249 9045 3248 9039 3205 9037 3214 9064
TIME...MOT...LOC 0004Z 288DEG 35KT 3243 9054 3230 9048 3216 9056
HAIL...<.75IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:58 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 22, 3:58 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT WED APR 22 2015 .DISCUSSION...FOR THE MOST PART...THE AIRMASS ACROSS THE CWA REMAINS DRY AND STABLE AS LOW TO MID 50S DEWPOINTS OVERSPREAD THE AREA. SOME CU HAS TRIED TO FORM...BUT MOST APPEARS FLAT WITH LITTLE VERTICAL DEVELOPMENT. RADAR IS INDICATING A CLUSTER OF STORMS OVER SOUTHERN AR...AND MUST OBVIOUSLY BE ELEVATED CONSIDERING THE LOW LEVEL DRY AIR. MID LEVEL ZONAL FLOW CONTINUES TO BE CHARACTERIZED BY WEAK SHORTWAVES. THESE WAVES...COUPLED WITH LOW LEVEL INSTABILITY HAVE BEEN QUITE PROFICIENT AT NOCTURNAL MCS GENERATION WHICH TENDS TO LINGER INTO THE MORNING HOURS. WHILE SOME SCATTERED CONVECTION DOES SEEMS LIKELY TO LINGER INTO THE EVENING OVER THE FAR WESTERN FRINGES OF THE AREA...EXPECT FURTHER DEVELOPMENT TO GET UNDERWAY AFTER MIDNIGHT OVER THE ARKLATEX AND POSSIBLY POSE A PROBLEM OVER OUR WESTERN SECTIONS PRIOR TO DAWN. THE SEVERE POTENTIAL SHOULD BE LIMITED IN THESE AREAS AS THE CONVECTION SHOULD BE ON THE DOWNSWING AS IT MOVES INTO THE AREA. OTHERWISE FOR THURSDAY/THURSDAY NIGHT...JUST AIRMASS COMVECTION EXPECTED MAINLY OVER THE SOUTH AS SURFACE WARM FRONT FINALLY MAKES IT INTO THE AREA. SEVERE THREAT FOR THIS TIME PERIOD STILL LOOKS LIMITED AS LOW LEVEL WIND FIELD STAYS RATHER WEAK. BEST POTENTIAL WILL REMAIN OVER THE WEST IN BEST WIND/MOISTURE/INSTABILITY COMBINATION. INCREASING SW FLOW ALOFT AS MID/UPPER LEVEL SYSTEM APPROACHES ALONG WITH 120+ KNOT 300 MB JET WILL ALLOW LOWER LEVEL WINDS TO STIFFEN BY FRIDAY. THE WARM SECTOR LOOKS TO SURGE WELL INLAND AS MID 60 DEWPOINTS MANAGE TO GET AS FAR NORTH AS HIGHWAY 49 BY AFTERNOON WITH LOWER 70 DEWPOINTS IMPINGING UPON THE LOWER MS RIVER PORTIONS OF OUR AREA. THESE DEWPOINTS WILL CONTINUE TO NOSE UPWARD DURING THE EVENING WITH INCREASING LOW LEVEL WINDS. IMPRESSIVE THERMODYNAMIC AND KINEMATIC FIELDS IN PLACE DURING THIS TIME FRAME. NEAR 30 VERTICAL TOTALS AND NEAR 7 C/KM MID LEVEL LAPSE RATES LOOK TO BE COINCIDENT WITH NEAR 500 M2/S2 0-3KM SRH (MOST OCCURRING IN THE 0-1 KM LAYER) AND 60+ KNOTS OF DEEP LAYER SHEAR. HAVE RAISED HAZARDOUS WEATHER OUTLOOK THREAT LEAVEL TO ELEVATED AS CONFIDENCE CONTINUES TO INCREASE IN MULTIFACETED SEVERE WEATHER EVENT LATE FRIDAY AFTERNOON INTO THE OVERNIGHT. GFS/ECMWF ARE IN AGREEMENT THAT SYSTEM WILL SLOW A BIT BEFORE EXITING OUR AREA. WITH THIS RESULT...SEVERE CONVECTIVE THREAT WILL CONTINUE INTO SATURDAY WHERE MOST FAVORABLE THERMODYNAMIC/KINEMATIC FIELDS WILL SHIFT TO THE EASTERN SECTIONS...WITH NO CLEAR WESTWARD CUT OFF. THEREFORE...WILL CONTINUE OUR ELEVATED THREAT IN THE HWO FOR THE MAJORITY OF SATURDAY AS WELL./26/ && .AVIATION...VFR CONDITIONS WERE BEING OBSERVED AT 21Z OVER THE WHOLE AREA. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTN. CONDITIONS WILL LOWER BY THIS EVENING FROM THE WEST AS SCT TO NUMEROUS TSTMS DEVELOP AND SPREAD ESE. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 81 64 77 / 35 39 20 76 MERIDIAN 59 78 59 76 / 26 35 20 66 VICKSBURG 61 80 65 78 / 47 45 20 81 HATTIESBURG 63 84 67 79 / 34 37 20 59 NATCHEZ 63 82 68 79 / 62 39 20 78 GREENVILLE 60 71 60 75 / 47 47 20 82 GREENWOOD 58 72 57 75 / 39 43 20 79 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/17
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT WED APR 22 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040>042-047-048-053- 054-059>063-072-232100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-ISSAQUENA- SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- LINCOLN-LAWRENCE-MARION- 356 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY THERE IS A LIMITED THREAT TONIGHT INTO EARLY THURSDAY FOR SEVERE STORMS CAPABLE OF PRODUCING UP TO HALF DOLLAR SIZED HAIL...DAMAGING WIND GUSTS UP TO 60 MPH...AND FLASH FLOODING. THIS WILL BE GENERALLY ALONG AND WEST OF A LINE FROM GREENVILLE TO JUST EAST OF JACKSON TO A COLUMBIA LINE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FOR LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT THERE WILL BE AN ELEVATED THREAT OF DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY ALONG A LINE FROM NORTH OF MERIDIAN TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED THREAT OF DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZED HAIL AND A FEW TORNADOES SOUTHEAST OF THE ABOVE LINE AREA. FOR SATURDAY THERE WILL BE AN ELEVATED RISK FOR A GREATER POTENTIAL OF DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...A FEW TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY ALONG AND SOUTHEAST OF A LINE FROM WEST POINT TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED RISK OF POSSIBLE IMPACTS FOR WIND GUSTS UP TO 60 MPH...LARGE HAIL,,,A FEW TORNADOES AND FLASH FLOODING NORTHWEST OF THE ABOVE LINE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY AND FRIDAY THROUGH SATURDAY. MSZ018-019-025>033-035>039-043>046-049>052-055>058-064>066-073- 074-232100- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- MADISON-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-LAMAR- FORREST- 356 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FOR LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT THERE WILL BE A ELEVATED THREAT OF DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY ALONG A LINE FROM NORTH OF MERIDIAN TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED THREAT OF DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZED HAIL AND A FEW TORNADOES SOUTHEAST OF THE ABOVE LINE AREA. FOR SATURDAY THERE WILL BE AN ELEVATED RISK FOR A GREATER POTENTIAL OF DAMAGING WIND GUST OF 60 MPH...LARGE HAIL...A FEW TORNADOES AND FLASH FLOODING. THIS WILL BE GENERALLY ALONG AND SOUTHEAST OF A LINE FROM WEST POINT TO JACKSON METRO TO NATCHEZ. THERE WILL BE A LIMITED RISK OF POSSIBLE IMPACTS FOR WIND GUSTS UP TO 60 MPH...LARGE HAIL,,,A FEW TORNADOES AND FLASH FLOODING NORTHWEST OF THE ABOVE LINE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH SATURDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 22, 5:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/22/2015 MOREHOUSE LA LAW ENFORCEMENT
MULTIPLE TREES DOWN
&&
CMELocal storm report, Apr 22, 5:27 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG OAK RIDGE 32.62N 91.77W
04/22/2015 MOREHOUSE LA EMERGENCY MNGR
SIGNFICANT WIND DAMAGE ALL ACROSS THE S PART OF THE
PARISH. WIDESPREAD DOWNED TREES...HOMES AND VEHICLES
DAMAGED.
&&
CMELocal storm report, Apr 22, 6:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 4 ENE EPPS 32.63N 91.42W
04/22/2015 WEST CARROLL LA PUBLIC
TREES AND AT LEAST 12 POWER POLES REPORTED DOWN AROUND
POVERTY POINT. REPORTED VIA SOCIAL MEDIA
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:36 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Apr 22, 11:36 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Apr 22, 11:36 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
| Apr 22, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.